Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 917, NWS Seattle, WA

February 12, 2012

NWS Seattle, WA issued this small craft advisory at Feb 12, 2012, 2:15 AM PST. It took effect at Feb 12, 2012, 10:00 AM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2012, 2:15 AM PST (10:15 UTC)
In effect from
Feb 12, 2012, 10:00 AM PST
Expired
Feb 13, 2012, 8:21 AM PST
In force
22 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WHUS76 KSEW 121015
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
215 AM PST SUN FEB 12 2012

PZZ150-153-156-170-173-176-121815-
/O.NEW.KSEW.SC.Y.0917.120212T1800Z-120213T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
215 AM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
MONDAY. 

* WIND AND WAVES...SOUTHEAST WIND RISING TO 15 TO 25 KNOTS THIS
  AFTERNOON...BECOMING NORTHWESTERLY TONIGHT. WIND WAVES 2 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-121815-
/O.CON.KSEW.RB.Y.0007.000000T0000Z-120213T0600Z/
GRAYS HARBOR BAR-
215 AM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
10 PM PST THIS EVENING...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...8 OR 9 FT...BUILDING TO 10 FEET DURING THE 
  MAXIMUM EBB CURRENTS. 

* FIRST EBB...730 AM THIS MORNING.

* SECOND STRONG EBB...745 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
435 
WHUS76 KSEW 121646
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
846 AM PST SUN FEB 12 2012

PZZ130-130100-
/O.EXA.KSEW.SC.Y.0917.120212T1800Z-120213T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
846 AM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WIND...SOUTHEAST 15 TO 25 KNOTS...BECOMING NORTH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-130100-
/O.EXT.KSEW.RB.Y.0007.000000T0000Z-120213T1800Z/
GRAYS HARBOR BAR-
846 AM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 AM
PST MONDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...10 FEET DURING THE MAXIMUM EBB CURRENTS.

* FIRST EBB...745 PM TODAY.

* SECOND STRONG EBB...815 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-130100-
/O.CON.KSEW.SC.Y.0917.120212T1800Z-120213T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
846 AM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WIND...SOUTHEAST 15 TO 30 KNOTS...BECOMING NORTH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
568 
WHUS76 KSEW 122244
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 PM PST SUN FEB 12 2012

PZZ150-153-156-130645-
/O.CAN.KSEW.SC.Y.0917.000000T0000Z-120213T1200Z/
/O.NEW.KSEW.SW.Y.0017.120213T1400Z-120214T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
244 PM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM
MONDAY TO 6 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM MONDAY
TO 6 AM PST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SWELLS...WEST 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-122345-
/O.CAN.KSEW.SC.Y.0917.000000T0000Z-120213T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
244 PM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ170-173-176-130645-
/O.EXT.KSEW.SC.Y.0917.000000T0000Z-120214T0200Z/
/O.NEW.KSEW.SW.Y.0017.120214T0200Z-120214T1400Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
244 PM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM
MONDAY TO 6 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM MONDAY
TO 6 AM PST TUESDAY. 

* WIND...SOUTHEAST 15 TO 30 KNOTS...BECOMING NORTH TONIGHT.

* SWELLS...WEST 11 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-130645-
/O.CON.KSEW.RB.Y.0007.000000T0000Z-120213T1800Z/
GRAYS HARBOR BAR-
244 PM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
10 AM PST MONDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...10 FEET DURING THE MAXIMUM EBB CURRENTS.

* FIRST EBB...745 PM TODAY.

* SECOND STRONG EBB...815 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
265 
WHUS76 KSEW 130405
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
805 PM PST SUN FEB 12 2012

PZZ170-173-176-131215-
/O.EXT.KSEW.SC.Y.0917.000000T0000Z-120214T0000Z/
/O.EXT.KSEW.SW.Y.0017.120214T0000Z-120214T1400Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
805 PM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
4 PM MONDAY TO 6 AM PST TUESDAY...

* WIND...SOUTHEAST 15 TO 30 KNOTS...BECOMING NORTHWEST TONIGHT.

* SWELLS...WEST SWELL BUILDING TO 10 TO 13 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-131215-
/O.EXT.KSEW.RB.Y.0007.000000T0000Z-120214T1200Z/
GRAYS HARBOR BAR-
805 PM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST TUESDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...10 FEET DURING THE MAXIMUM EBB CURRENTS.

* FIRST EBB...815 AM MON.

* SECOND STRONG EBB...830 PM MON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-131215-
/O.CON.KSEW.SW.Y.0017.120213T1400Z-120214T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
805 PM PST SUN FEB 12 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 AM MONDAY TO 6 AM PST TUESDAY...

* SWELLS...WEST SWELL BUILDING TO 10 TO 12 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
642 
WHUS76 KSEW 131012
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
212 AM PST MON FEB 13 2012

PZZ170-173-176-131815-
/O.CON.KSEW.SC.Y.0917.000000T0000Z-120214T0000Z/
/O.CON.KSEW.SW.Y.0017.120214T0000Z-120214T1400Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
212 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 6 AM PST TUESDAY...

* WIND...NORTHWEST WINDS 15 TO 25 KNOTS...EASING LATE THIS
  AFTERNOON.

* SWELLS...WEST SWELL BUILDING TO 10 TO 13 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-131815-
/O.CON.KSEW.RB.Y.0007.000000T0000Z-120214T1200Z/
GRAYS HARBOR BAR-
212 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST TUESDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...10 FEET DURING THE MAXIMUM EBB CURRENTS.

* FIRST EBB...815 AM TODAY.

* SECOND STRONG EBB...830 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-131815-
/O.CON.KSEW.SW.Y.0017.120213T1400Z-120214T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
212 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
6 AM THIS MORNING TO 6 AM PST TUESDAY...

* SWELLS...WEST SWELL BUILDING TO 10 TO 13 FEET TODAY AND
  PERSISTING THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
656 
WHUS76 KSEW 131621
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
821 AM PST MON FEB 13 2012

PZZ170-173-176-140030-
/O.CAN.KSEW.SC.Y.0917.000000T0000Z-120214T0000Z/
/O.EXT.KSEW.SW.Y.0017.120213T1621Z-120214T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
821 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* SEAS...13 OR 14 FEET...SUBSIDING TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ134-140030-
/O.NEW.KSEW.SI.Y.0008.120213T1621Z-120214T2100Z/
ADMIRALTY INLET-
821 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 PM PST TUESDAY. 

* WIND...NORTHWEST 15 TO 25 KNOTS...EASING AFTER NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ130-140030-
/O.EXA.KSEW.SW.Y.0017.000000T0000Z-120214T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
821 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM PST
TUESDAY. 

* SEAS...10 OR 11 FEET...SUBSIDING TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-140030-
/O.EXT.KSEW.RB.Y.0007.000000T0000Z-120214T2000Z/
GRAYS HARBOR BAR-
821 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL NOON
PST TUESDAY...

* BAR CONDITION...ROUGH...WITH BREAKERS POSSIBLE DURING THE
  MAXIMUM EBB CURRENT TONIGHT.

* COMBINED SEAS...10 TO 12 FEET.

* FIRST EBB...830 PM PST TONIGHT.

* SECOND EBB...930 AM PST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-140030-
/O.CON.KSEW.SW.Y.0017.000000T0000Z-120214T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
821 AM PST MON FEB 13 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 6 AM PST TUESDAY...

* SEAS...12 OR 13 FEET...SUBSIDING TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 8:28 PM PST, 5 hours 47 minutes earlier.

Area forecast discussion, Feb 11, 8:28 PM PST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO IN THE AVIATION SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
828 PM PST SAT FEB 11 2012

.SYNOPSIS...A VERY MOIST AIR MASS WILL KEEP SKIES CLOUDY TONIGHT
WHILE A WEAK UPPER LEVEL RIDGE ALLOWS SHOWERS TO DIMINISH. AN
APPROACHING COLD FRONT WILL BRING RAIN TO THE COAST SUNDAY
AFTERNOON...WITH RAIN SPREADING TO THE INTERIOR BY EARLY EVENING. AN
UPPER LEVEL TROUGH WILL KEEP MONDAY MOSTLY CLOUDY WITH A CHANCE OF
SHOWERS. A WEAK COLD FRONT WILL BRING SCATTERED SHOWERS ON TUESDAY.
UNSETTLED WEATHER WILL PERSIST LATE NEXT WEEK.

&&

.SHORT TERM...RADAR SHOWS SHOWERS DIMINISHING OVER THE AREA THIS
EVENING...BUT OBS SHOW BKN-OVC CLOUD LAYERS LOWERING TO MVFR AND
INCREASING IN COVERAGE. THE WEAK UPPER LEVEL RIDGE MOVING OVER THE
AREA TONIGHT WILL CONTINUE TO SUPPRESS THE SHOWER ACTIVITY...BUT
WITH SUCH A MOIST LOW LEVEL AIR MASS THERE COULD STILL BE SOME VERY
LIGHT SPRINKLES OR DRIZZLE OVERNIGHT.

MODELS REMAIN CONSISTENT WITH THE TIMING AND STRENGTH OF THE
APPROACHING COLD FRONT...NEAR 135W AT 03Z. RAIN WILL REACH THE COAST
BY SUNDAY AFTERNOON...THEN SPREAD OVER THE INTERIOR BY EARLY
EVENING. THE UPPER LEVEL TROUGH DRIVING THE FRONT SPLITS SUNDAY
NIGHT WITH THE BULK OF THE ENERGY HEADING TOWARD N CA. THIS ALLOWS
THE FRONT TO STALL AND DIE OVER W WA...KEEPING THE LOWER AIR MASS
RATHER MOIST THROUGH MONDAY. CHANCE POPS IN THE MOIST POST-FRONTAL
AIR MASS WILL CONTINUE THROUGH MONDAY ALTHOUGH THEY WILL BE
DECREASING THROUGH THE DAY.

MODEL DISCORD PERSISTS WITH THE TUESDAY SYSTEM. THE MAIN
DISAGREEMENT IS WITH THE TRACK OF THE UPPER LEVEL LOW. 00Z NAM/12Z
ECMWF/12Z CANADIAN ALL PLAY ABOUT THE SAME TUNE BUT WITH DIFFERENT
ARRANGEMENTS. EACH SPORTS A SLIGHTLY DIFFERENT SOLUTION WITH THE
TRACK OF THE LOW/UPPER LEVEL TROUGH...BUT AGREE ON BRINGING A SKINNY
COLD FRONT ACROSS W WA DURING THE DAY. THE 00Z GFS REMAINS THE
OUTLIER...DIGGING THE UPPER LEVEL LOW OFFSHORE...WITH THE ASSOCIATED
FRONT NEVER GETTING ANYWHERE NEAR W WA. THE GFS WOULD HAVE A DRY
TUESDAY. CURRENT FORECAST WITH CHANCE POPS LOOKS THE BEST GIVEN THE
MAJORITY CONSENSUS FOR A SKINNY COLD FRONT. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 330 PM
AFD...UNUSUALLY...THE MODELS ARE BACK IN SYNC BY THURSDAY. THE
MORNING LOOKS DRY WHILE ANOTHER SYSTEM ARRIVES IN THE AFTERNOON.
THAT IS PROBABLY A LITTLE TOO DETAILED FOR THE DAY FIVE FORECAST.
HAVE MAINLY BROAD BRUSHED CHANCE POPS INTO THE FORECAST THROUGH NEXT
SATURDAY. TEMPERATURES WILL PROBABLY BE AROUND CLIMATOLOGY. BURKE

&&

.HYDROLOGY...FLOODING IS UNLIKELY DURING THE NEXT 7 DAYS.

&&

.AVIATION...HIGH PRESSURE ALOFT WILL TRAVERSE WRN WA TONIGHT
THROUGH SUNDAY MORNING. AN UPPER TROUGH WILL DIG SE THROUGH THE AREA
SUNDAY AFTERNOON AND EVENING. LIGHT WLY FLOW ALOFT TONIGHT BECOMING
MODERATE SW FLOW ALOFT AHEAD OF THE TROUGH ON SUNDAY. THE AIR MASS
IS GENERALLY MOIST AND SLIGHTLY UNSTABLE...BECOMING STABLE LATER
TONIGHT.

KSEA...SOUTH WIND 6-10 KNOTS...EASING TO 3-6 KNOTS AFTER 09Z
TONIGHT...THEN SWLY 5-9 KT SUNDAY AFTERNOON. DTM

&&

.MARINE...WINDS WILL REMAIN BELOW 20 KT THROUGH SUNDAY MORNING
BETWEEN WEATHER SYSTEMS. A FRONTAL SYSTEM WILL LIKELY BRING SMALL
CRAFT ADVISORY SOUTHERLY WINDS TO THE COASTAL WATERS BY SUNDAY
AFTERNOON AND EVENING. ADDITIONAL FRONTAL SYSTEMS MAY AFFECT THE
WATERS AROUND TUESDAY AND THURSDAY OF NEXT WEEK BUT TIMING AND
DETAILS VERY UNCERTAIN AT THIS TIME DUE TO MAJOR MODEL DIFFERENCES.
DTM/SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:44 PM PSTSmall Craft Advisory for Hazardous SeasSEW3 days

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.